sinemet

Hi this is my first post on here I was diagnosed 3 years ago and was prescribed sinemet but i am scared to death of taking them. What i need to know is after taking them how long do the side effects last.is it 10 mins or 4 hours till the next tablet. At the moment i only have tremors on left but now i’m finding it hard in tight spaces. thank you in advance of any replies

1 Like

Hi and welcome to the forum @oggy7. You’ll find everyone very friendly and helpful here and I know they’ll be answering your post very soon about their own honest experiences with Sinemet.

Of course, it’s natural to feel anxiety before taking a new medication, so you aren’t alone in feeling that. There’s lots of information on our site about Sinemet here. Talk to your doctor or Parkinson’s nurse about your fears. They will be helping you to adjust to the medication and make changes if you need them. Finally, if you do a search for Sinemet on this forum you will see there has been a lot of discussion in the past and much of it from people who have felt very like you do right now.

Don’t forget our helpline on 0808 800 0303 if you’d like to speak to one of our advisers. They’re there to listen and support you.

Best wishes,
Janice
Forum Moderation Team

Hi. What you are asking is almost impossible to respond to - the medications react with people on an individual basis - side effects are obviously listed on the medication leaflet - but they don’t take into effect other factors such as food intake, activity, mood, sleeping pattern and so on. The sinemet may just give you a better life. What I have done in the past is kept a diary. Keep a note of when you take the Sinemet (best taken on an empty stomach for absorption I find), and then keep a note of any changes you notice say in your moving ability, mood and food intake. This can provide invaluable information which you can discuss with Consultant. You might just find that by taking Sinemet, you dont have any side effects! Good luck

1 Like

Hi Breeze, I’m no expert especially as my husband was only diagnosed a month ago. However if there is any advice I can give it is to not always think the worse is going to happen when taking new medication. The medication could end up being good for you and help control your symptoms. Also don’t always believe what you read when it comes to horror stories, I used to be a bugger for that but have learnt my lesson.

Hope you get lots more advice and encouragement on here.

All the very bet to you.

Come back if you want to chat some more.

Hi oggy i also take sinemet also have left-hand tremor unfortunately sinemet doesn’t work for me so ive been reduced from 4 to 2 tablets a day we are all different what works for 1 doesn’t work on others

Totally agree with you on this. Ropinirole is definitely not working for my husband at all. Are you reducing them down to come off them? Will you be trying something else?

Hi again as i have tremor dominate parkinsons medication is no good to me will speak with my consultant in January all being well to discuss focused ultrasound for parkinsons i think this is best way forward

HI everyone thanks for your replies I know everyone is different with side effects but what i’m trying to find out is do the side effects last minutes or for a couple of hours. I know i’m being stupid and at 67 i should know better but i’m really scared and looking for some truthful answers from people that know that’s why i’m asking everyone on here. thanks in advance and merry xmas and i hope you all have better time next year

Hi @oggy7. I’ve been taking sinemet for a couple of years now and have never had any side effects. What side effects are you worried about? When I first started taking them I was told that they might make me feel nauseous but that would wear off after a week or so.

1 Like

Hi oggy
I hope this puts your mind at rest regarding sinemet and possible side-effects I was diagnosed two years ago and started on Sinemet although the first year I wasn’t taking it regularly because I took my diagnosis really bad getting a bit better now anyway for the last year I’ve been taking it properly it seems to help me and haven’t Any side-effects Merry Christmas to you as well and a healthy New Year all the best Gary

I’m on Sinemet, I was very wary of taking it. But to be honest I haven’t noticed any side effects, other than helping my stiffness. I was starting to shuffle when I walked, this has practically gone. The only real side effect was heartburn when I first started taking it, this has now eased 3 months in.

You really don’t need to be worried…there is no real alternative. I was diagnosed in 2013 & have had 3 different meds & now been on Sinemet for about 6 yrs & it has suited me. I was on Ropinerole & felt ghastly but I think everyone reacts differently to every medication. I find that It can take about 30 mins to kick in. I don’t get the shakes but I freeze& get shortness of breath & also don’t like tight places but I would rather have the medication than not. I would try it…speak to your Parkinson’s nurse & see what they say.
Good luck

1 Like

Side effects don’t always affect everyone, you may find you have a better quality of life taking sinemet.
Take it on a empty tummy the neausa if you get it will pass.
Take it with plenty if water not just a sip.
Don’t eat a heavy protein meal the same time of day stops absorbing into the gut
Don’t get constipated
Good luck

Thanks for your advice it will be l very helpful when i work up the courage to start them